Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Very sad


[cl...]

Recommended Posts

I give up.  I can't seem to work this website.  I could not find where and how to post.  Then when I finally did, all I wrote was deleted. 

 

Clearbluesky

Link to comment
Share on other sites

Hello clearbluesky, Welcome to BenzoBuddies!

 

The registration process is complete, you're now a member and can post on the forum.  I know it's tough to figure out at first but I'm sure in no time at all you'll get the hang of it. 

 

Would you care to tell us a little about your situation since this is your first thread on the open forum?

 

Pamster

Link to comment
Share on other sites

What a relief to find a website where people understand the benzo nightmare!  I hope your voices of experience can help.  Here is my story.............

 

I've had panic disorder with agoraphobia since 1982.  At first it seriously depressed me, but I learned to live with it.  Never entirely housebound, I lived a satisfying life within a limited but functional radius.

 

In 2005 my primary care doctor prescribed 0.5 mg Klonopin twice daily as needed.  I never took more than a tiny quarter (.125) a few times a month to help with unusual challenges, leaving whole pill bottles unused.  In the past 5 years, thanks to an understanding BF and a lot of determined effort, my panic/agoraphobia problems improved greatly.  It was like a dream come true!  For the first time in over 30 years I was able to go hiking, kayaking and camping!  Again, my only use of Klonopin was a tiny quarter (.125 mg) before leaving the house.  But it was like a fail-safe to know it was in my backpack wherever I went.  Just knowing I had it with me, I didn't need it.  (Over the years I discovered half a glass of wine was just as effective as Klonopin anyway.  If only I had remembered that recently and never touched Klonopin again.)

 

This spring everything fell apart.  The covid quarantine destroyed all my agoraphobic progress, and now I'm back to square one.  The stress of covid was also greatly increased by personal health scares involving medical tests over a number months.  At first I took a quarter bit of Klonopin irregularly as I always had to deal with anxiety.  Then it became once a day, every day, as an anxiety preventative.  When I quit smoking July 3rd, I counted on Klonopin to help with cigarette withdrawal, and started taking the same tiny .125 doses 2X a day, every day.

 

That is when the real nightmare began.  No stranger to panic attacks, I NEVER experienced hell like this before.  Wave after wave of what felt like seizures that just wouldn't quit.  I blamed nicotine withdrawal, but since nicotine lozenges didn't do a thing for me, I upped my Klonopin to the same dose 3X a day.  Life was a daily torture of physically and mentally excrutiating panic attacks, heart palpitations, chest pains, insomnia. 

 

I still thought it was some kind of unusually acute cigarette withdrawal.  So it blew my mind to run across articles online indicating that my good friend Klonopin could be the cause of this anquish!  I immediately reduced my Klonopin dose from 3x/day to 2x/day.  On the fourth day I went through the worst panic ever.  All day, relentlessly, my chest and abdomen were clenched up like a fist and I was virtually delirious with mental and physical pain.

 

So I went back to 3X a day doses.  Then spaced the doses apart evenly to one every 8 hours.  This has allowed a livable, uneasy truce.  I still get anxious but no longer freaking out.  But I'm depressed as I feel occupied by a parasite that has me under its thumb, and fear the worst...... "acclimation" forcing me to increase my dose or face the same ungodly torture again.

 

Ironically, my other health problems have turned out to be less dire than I thought.  I might be back to a semblence of normality..........if not for Klonopin.

 

Even more ironic, I have a particular distrust for pharmaceuticals.  I take no other drugs or meds.  I am the most wary, skeptical consumer you've ever met.  I read side effect lists and think.....forget it.  I've always only felt right, healthy and happy taking no meds at all.  I stupidly assumed Klonopin was the "devil I knew", that I could lean on it for a few months and bounce back to normal.  I'm shocked and scared to think I may never have my life back.

 

Seems a lot of people may be shocked to find themselves in the same boat due to benzo prescriptions written during the covid crisis.  The best I can say is......at least we're still alive.  Where there is life, there is hope.

 

Thank you for the help you have offered others, past, present and future, and any help you can offer me.

 

clearbluesky

 

Link to comment
Share on other sites

Hey. clearblue, yes it is very depressing, we really do understand.  We will do all we can to help. 

There is also a klonipin support group and a withdrawal support group that you can use.

To find those, go back to the Homepage with your avatar and slowly scroll down until you see Support Groups, click there, then slowly scroll down some more and you will see the other two groups.  They will be a lot of help. 

Can I ask you a couple questions?

Right now, you are taking .125 3 times a day, correct?  How long would you say?  And when you were taking them randomly, did you ever take more than that?  The reason I ask, I know you feel pretty miserable but the one thing you need to do is not change anything.  Give your brain and central nervous system an opportunity to stabilize, which means you need to hold.  Holding can take weeks or months, so you have to be patient.  Once you have stabilized, you can begin slowly reducing your dose.  By stable we don't mean no symptoms, we mean you can tolerate the symptoms you do have.  Part of your post makes me think you may be close.  Benzo's react differently on everyone.

Some people could have taken the klonipin like you did and not have all those symptoms, some of us just seem to have more sensitivity to the benzo.  Also, know, Covid is increasing a lot of our anxiety and yes it is a shame benzo prescribing is on the rise.  Getting around bb in the beginning can be tricky but you will figure it out as you move around.  I want to tell you one more place you can usually find a lot of information.  Again on the Homepage top line, you will see a search engine, just put whatever you are interested in and information on different posts will pop up.  If you need help finding something, you can always ask me.    I can always be found on the Long Hold Support thread, another great support group.  Hope you are okay and remember, we are here to help you through this!

Mary 🙋🏼🙋🏼

Link to comment
Share on other sites

Your story breaks my heart clearbluesky, you worked so hard to gain power over your challenges only to have fate and benzo's steal your hard won progress, I'm so sorry. 

 

You've come to the right place for help and support and as you can see by Mary's response, you'll find kindness and understanding.  I'm leaving links to the groups she referenced but also to some of the other resources we have to offer.  Again, welcome.

 

Klonopin Klub #2

 

The Long Hold Support Group

 

The Ashton Manual

 

Planning your taper (Taper Plans)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Thank you so much, Mary and Pamster!  Yes, I'm taking .125 mg (one-quarter of a 0.5 mg pill) 3 times a day.  That is, every 8 hours.  Until the last few months I never took Klonopin on a regular basis, just occasionally a quarter tab (.125) as needed a few times a month.  I started taking this same .125 mg dose randomly this spring , then regularly once a day, then twice a day, now three times a day.  I've been at the 3x a day dose for about a month.  I tried to drop back to 2x a day but had a hellish experience.  Are you advising not to try again?  Does regular use of Klonopin cause depression?  I'm feeling more and more defeated, depressed and anhedonic. 

 

Thank you thank you thank you for your help,

 

clearbluesky

Link to comment
Share on other sites

Hey clearblue  :).  Yes, hold at your 3 doses until you start feeling better.  There is a good chance you will feel worse before better.  Hold tight until you feel those symptoms easing and becoming tolerable.

While you are holding, you can be researching how you want to taper and other questions you will have.  Pam sent you a bunch of great links....read, ask questions, vent, we are here for it all  ;)

I won't lie and tell you it will be easy, it might be pretty hard.  Finding ways to distract yourself is your best bet.  Try to take your mind off your symptoms. 

Ask all the questions you need...do lots of reading.  When it comes time to taper, be prepared. 

I am always here if I can help and lots of others will join in.  I am not on the same benzo as you, but Pam sent you the klonipin link.  I am on the Long Hold Support thread where you can get lots of support while you are holding.  Good luck!!  Mary 🙋🏼😘😷😷😷

Link to comment
Share on other sites

×
×
  • Create New...